Alert archive / Nevada / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 3, 2025, 11:52 AM PDT for Esmeralda County, Nye County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2025, 11:52 AM PDT (18:52 UTC)
- Expired
- May 3, 2025, 12:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Esmeralda County, NV, Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3336 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WUUS55 KVEF 031852 SVRVEF NVC009-023-031930- /O.NEW.KVEF.SV.W.0002.250503T1852Z-250503T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 1152 AM PDT Sat May 3 2025 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... West central Nye County in south central Nevada... East central Esmeralda County in south central Nevada... * Until 1230 PM PDT. * At 1151 AM PDT, a severe thunderstorm was located 7 miles south of Lida Junction, or 18 miles east of Lida, moving north at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Lida Junction and Goldfield. This includes the following roads... Highway 95 in Esmeralda County between mile markers 1 and 22. Highway 95 in Nye County between mile markers 98 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3732 11704 3730 11726 3774 11737 3776 11703 TIME...MOT...LOC 1851Z 174DEG 22KT 3739 11717 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Morgan
2 follow-up statements
780 WWUS55 KVEF 031907 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 1207 PM PDT Sat May 3 2025 NVC009-023-031930- /O.CON.KVEF.SV.W.0002.000000T0000Z-250503T1930Z/ Nye NV-Esmeralda NV- 1207 PM PDT Sat May 3 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM PDT FOR SOUTHWESTERN NYE AND EAST CENTRAL ESMERALDA COUNTIES... At 1206 PM PDT, a severe thunderstorm was located over Lida Junction, or 17 miles east of Lida, moving north at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Lida Junction and Goldfield. This includes the following roads... Highway 95 in Esmeralda County between mile markers 1 and 22. Highway 95 in Nye County between mile markers 106 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3742 11705 3741 11728 3774 11737 3776 11703 TIME...MOT...LOC 1906Z 174DEG 22KT 3748 11718 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Morgan
862 WWUS55 KVEF 031921 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 1221 PM PDT Sat May 3 2025 NVC009-023-031931- /O.EXP.KVEF.SV.W.0002.000000T0000Z-250503T1930Z/ Nye NV-Esmeralda NV- 1221 PM PDT Sat May 3 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NYE AND EAST CENTRAL ESMERALDA COUNTIES WILL EXPIRE AT 1230 PM PDT... The storm which prompted the warning has weakened, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. && LAT...LON 3742 11705 3741 11728 3774 11737 3776 11703 TIME...MOT...LOC 1921Z 174DEG 22KT 3755 11719 $$ Morgan
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:21 AM PDT, 31 minutes earlier.
Area forecast discussion, May 3, 11:21 AM PDT, 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1121 AM PDT Sat May 3 2025 .SYNOPSIS...A potent low pressure system will move through the Desert Southwest over the weekend, bring gusty winds, isolated to scattered showers and thunderstorms, and cooler temperatures to the region over the weekend and into early next week. This system will eject into the southern Plains around mid-week with ridging building in behind it. && .UPDATE...Starting to see convection starting across northern Clark and southern Lincoln counties this morning. At the moment, this is predominantly virga, but as the afternoon progresses, we expect isolated-to-scattered showers and thunderstorms across the southern Great Basin and Mojave deserts. Strongest area of concern will be across Esmeralda and southern Nye counties today, as SPC has the southwestern Great Basin highlighted beneath a "Marginal" Risk for severe-level wind gusts. PWAT will range from 0.25" to 0.75" areawide today, with locally higher amounts in the higher terrain. CAPE values will range between 100 and 250 J/kg areawide, with the greatest DCAPE (pushing 1000 J/kg) in Esmeralda and southern Nye counties. This means that due to the very dry low levels, thunderstorm activity has the potential to kick off strong, gusty, erratic wind gusts from their direction, with gust speeds potentially exceeding 58 mph at times (5-10% chance). No changes made to the forecast this morning, as it looks to be in good shape. The Wind Advisory for the western Mojave Desert will go into effect at 2pm PDT this afternoon and will expire at 2am tonight. Due to snow levels between 8500 and 9500 feet, precipitation will fall as snow in the Sierra Nevada, so a Winter Weather Advisory goes into effect for the eastern Sierra slopes at 5pm today. && .PREVIOUS DISCUSSION...523 AM PDT Sat May 3 2025/ .SHORT TERM...Today through Monday. A potent low pressure system will begin to push into the area today, moving through the Desert Southwest on Sunday and Monday. Gusty southwesterly winds will pick up across the area today as this system approaches. A Wind Advisory is in effect for the western Mojave Desert from 2:00 pm PDT this afternoon to 2:00 am PDT Sunday morning. Wind gusts up to 45 mph are expected across the advisory area with peak wind gusts in the 25 to 40 mph range elsewhere. In addition to gusty winds, this system will bring large scale synoptic ascent and precipitable water values 150% to 225% above normal to the region. When you combine this synoptic scale lift and anomalous moisture with the instability resulting from daytime heating, you get a 20 to 40% chances for isolated showers and thunderstorms across the area today. The primary threats with any convection that develops will be lightning, light-to-moderate rainfall rates, sudden gusty outflow winds, and possibly even small hail (pea, nickel, and dime sized). When it comes to the potential for severe thunderstorms, central Nye County and eastern Esmeralda County have the best shot at seeing thunderstorms capable of producing severe winds (wind gusts of 58 mph or greater) this afternoon as this is where we will see the best instability align with the strongest wind shear. Normally we see convection begin to diminish after sunset as we loose the instability provided by daytime heating. However, that will not be the case this time as the upper-level trough will continue to provide large scale lift through the evening hours. That being said, we will see chances for showers and thunderstorms increase overnight into Sunday with widespread 50 to 90% chances of precipitation on Sunday. Precipitation chances will continue overnight from Sunday into Monday with the better precipitation chances shifting to the east on Monday as the low pressure system slowly works its way through the region. Precipitation chances will linger into Monday night, slowly decreasing and shifting farther east as the trough continues to push through the region. When it comes to precipitation on Sunday and Monday, it is important to note that we are not expecting 48 hours of continuous showers and thunderstorms. Rather, we will see multiple rounds of showers with embedded thunderstorms move through the area. While widespread flash flooding is not expected over the weekend, ponding of water on roads and water flowing in normally dry washes is likely. Additionally, roadways that have not seen rain over the past few weeks are expected to become slippery as precipitation begins and lifts the dirt, oil, and dust that have accumulated on the roads. Much cooler than normal temperatures will also accompany this weekend system with temperatures dropping around 10 to 15 degrees across our entire forecast area from today to tomorrow. The eastern half of our forecast area will see temperatures fall an additional 5 to 10 degrees from Sunday into Monday as the trough axis swings through. As you would expect, we will also see snow levels fall with these falling temperatures, bringing a late season snow to elevations above 8,000 feet in east central California and southern Nevada. A Winter Weather Advisory is in effect for the Eastern Sierra Slopes beginning this afternoon and continuing through Sunday evening. Up to 3 inches of snow will be possible at Aspendell with locally higher totals around 4 to 6 inches in areas of higher terrain. Outside of the Eastern Sierra, mountains above 8,000 feet in southern Nevada and Inyo County may see some flurries with minor accumulations possible. .LONG TERM...Tuesday through Friday. The lingering affects of this weekend's storm system will remain at least into midweek with low chances for showers and perhaps a few storms into Wednesday. This is in response to remaining cold air aloft while temperatures gradually begin to warmup near the surface, generating instability. From Thursday into the weekend, a noted warmup is in store as broad upper ridging develops across the Desert Southwest. This is well captured in the ensembles, which depict a return to temperatures above seasonal normals and much drier conditions as we near next weekend. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... Winds will shift from the southwest over the next couple of hours, with gusts between 25 and 30 kts as shower activity picks up in the vicinity of the terminal. After sunset, gusts will drop off, but the prevailing wind direction will continue from the southwest until between 12 and 14Z when a wind shift occurs from the north- northwest. Overnight, shower and thunderstorm activity will pick up between 10 and 16Z, with a 30 percent chance of impacts to the terminal. With thunderstorm activity, expect erratic, gusty winds from the direction of the storm. Shower and thunderstorm chances return Sunday afternoon. With stronger thunderstorms, impacts could include locally heavy rainfall, brief drops to MVFR/IFR conditions, small hail, and frequent lightning. For the rest of southern Nevada, northwestern Arizona, and southeastern California...For the 18Z Forecast Package... KVGT and KHND can expect gusty southwesterly winds between 25 and 30 kts this afternoon, with gusts falling off after sunset. A wind shift from the north-northwest will occur between 10 and 14Z. Vicinity showers this afternoon could result in erratic wind gusts and direction. Best chances of showers and thunderstorms impacting the terminals between 10 and 16Z, with chances returning Sunday afternoon. KBIH can expect gusty south winds between 25 and 30 kts today, with vicinity showers. Best chances of shower and thunderstorm activity impacting the terminal will be between 23 and 06Z tonight, with erratic wind gusts from the direction of the storms. KDAG will gust from the west between 30 and 35 kts today, with vicinity showers through 10Z. KEED and KIFP will gust from the south between 25 and 30 kts today, with vicinity showers after sunset. With stronger thunderstorms, impacts could include locally heavy rainfall, brief drops to MVFR/IFR conditions, small hail, and frequent lightning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Soulat SHORT TERM...Stessman LONG TERM...Austin AVIATION...Soulat For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:58 AM PDT | Severe Thunderstorm Warning | VEF | Nye | 47 min |
| May 3, 2:36 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 54 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.